[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 1995

Confusion After Topical Use of Resorcinol

Arch Dermatol. 1995;131(1):112. doi:10.1001/archderm.1995.01690130116031
Abstract

Resorcinol, in low concentrations (1% to 2%), is included in many antiseptic and keratolytic topical medications. It is sometimes used at higher concentrations as a peeling agent (a peeling paste usually contains 40% of the drug) for the treatment of acne vulgaris.1 Systemic effects of resorcinol are similar to those of phenol, particularly on the central nervous system. We report a case of confusion after percutaneous absorption of resorcinol with positive rechallenge.

Report of a Case.  A 28-year-old woman without a neurologic history was treated for 3 days for acne vulgaris involving the entire back with the following preparation: resorcinol, 80 g; axonge benzoin, 56 g; colloidal silica, 4 g; and zinc oxide, 20 g.This paste was a magistral preparation dispensed by her pharmacist. Following each of three applications, she presented with confusion, postcritical amnesia, and tremors; she was disoriented and had vacant stare, but no clonism.Rechallenge

First Page Preview View Large
First page PDF preview
First page PDF preview
×